Alert archive / California / Frost Advisories in 2020
Frost Advisory 22, NWS Eureka, CA
NWS Eureka, CA issued this frost advisory at Apr 13, 2020, 3:10 PM PDT for Del Norte County, Humboldt County, Mendocino County, California. It took effect at Apr 14, 2020, 3:00 AM PDT. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- Apr 13, 2020, 3:10 PM PDT (22:10 UTC)
- In effect from
- Apr 14, 2020, 3:00 AM PDT
- Expired
- Apr 14, 2020, 8:00 AM PDT
- In force
- 5 hr
- Issued by
- NWS Eureka, CA
Counties Del Norte County, CA, Humboldt County, CA, Mendocino County, CA
The radar
The Eureka (Bunker Hill) radar (KBHX), 47 km from the middle of the area, began a volume at 22:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Medford/Jackson, OR (KMFR), launched 12:00Z, 10.2 hours before the alert went out and 210 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2125 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- -9 m²/s²
- 0-3 km storm-relative helicity
- 69 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
982 WWUS76 KEKA 132210 NPWEKA URGENT - WEATHER MESSAGE National Weather Service Eureka CA 310 PM PDT Mon Apr 13 2020 CAZ101>106-110-111-140615- /O.NEW.KEKA.FR.Y.0022.200414T1000Z-200414T1500Z/ Coastal Del Norte-Del Norte Interior-Northern Humboldt Coast- Southwestern Humboldt-Northern Humboldt Interior- Southern Humboldt Interior-Northwestern Mendocino Interior- Northeastern Mendocino Interior- 310 PM PDT Mon Apr 13 2020 ...FROST ADVISORY IN EFFECT FROM 3 AM TO 8 AM PDT TUESDAY... * WHAT...Temperatures in the mid 30s early Tuesday morning will result in patchy frost formation. * WHERE...Protected inland valleys north of Willits. * WHEN...From 3 AM to 8 AM PDT Tuesday. * IMPACTS...Frost could kill sensitive outdoor vegetation if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$
3 follow-up statements
707 WWUS76 KEKA 140315 NPWEKA URGENT - WEATHER MESSAGE National Weather Service Eureka CA 815 PM PDT Mon Apr 13 2020 CAZ101>106-110-111-141115- /O.CON.KEKA.FR.Y.0022.200414T1000Z-200414T1500Z/ Coastal Del Norte-Del Norte Interior-Northern Humboldt Coast- Southwestern Humboldt-Northern Humboldt Interior- Southern Humboldt Interior-Northwestern Mendocino Interior- Northeastern Mendocino Interior- 815 PM PDT Mon Apr 13 2020 ...FROST ADVISORY REMAINS IN EFFECT FROM 3 AM TO 8 AM PDT TUESDAY... * WHAT...Temperatures in the mid 30s early Tuesday morning will result in patchy frost formation. * WHERE...Wind sheltered interior valleys. * WHEN...From 3 AM to 8 AM PDT Tuesday. * IMPACTS...Frost could kill sensitive outdoor vegetation if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$
388 WWUS76 KEKA 140946 NPWEKA URGENT - WEATHER MESSAGE National Weather Service Eureka CA 246 AM PDT Tue Apr 14 2020 CAZ101>106-110-111-141500- /O.CON.KEKA.FR.Y.0022.200414T1000Z-200414T1500Z/ Coastal Del Norte-Del Norte Interior-Northern Humboldt Coast- Southwestern Humboldt-Northern Humboldt Interior- Southern Humboldt Interior-Northwestern Mendocino Interior- Northeastern Mendocino Interior- 246 AM PDT Tue Apr 14 2020 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM PDT THIS MORNING... * WHAT...Temperatures as low as 36 will result in frost formation. * WHERE...Del Norte Interior, Coastal Del Norte, Northern Humboldt Coast, Northeastern Mendocino Interior, Northern Humboldt Interior, Southwestern Humboldt, Southern Humboldt Interior and Northwestern Mendocino Interior Counties. * WHEN...Until 8 AM PDT this morning. * IMPACTS...Frost could kill sensitive outdoor vegetation if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$
389 WWUS76 KEKA 141501 NPWEKA URGENT - WEATHER MESSAGE National Weather Service Eureka CA 801 AM PDT Tue Apr 14 2020 CAZ101>106-110-111-141615- /O.EXP.KEKA.FR.Y.0022.000000T0000Z-200414T1500Z/ Coastal Del Norte-Del Norte Interior-Northern Humboldt Coast- Southwestern Humboldt-Northern Humboldt Interior- Southern Humboldt Interior-Northwestern Mendocino Interior- Northeastern Mendocino Interior- 801 AM PDT Tue Apr 14 2020 ...FROST ADVISORY HAS EXPIRED... $$
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this frost advisory went out at Apr 13, 3:08 PM PDT, 2 minutes earlier.
Area forecast discussion, Apr 13, 3:08 PM PDT, 2 minutes before
AREA FORECAST DISCUSSION
National Weather Service Eureka CA
308 PM PDT Mon Apr 13 2020
.SYNOPSIS...Dry warmer weather is expected to prevail through mid
week. An upper trough may generate isolated showers over the
mountains toward the end of the week.
&&
.DISCUSSION...Mostly clear skies will prevail again tonight and
Tuesday, though a few patches of stratus/fog may form during the
night in a few interior valleys. Current ensemble model guidance is
placing temperatures in the mid 40s to high 30s tonight across much
of the area...however with the expected clear skies tonight,
lower dew points across the area compared to yesterday afternoon,
and near-frost temperatures last night, current thinking is that
guidance is running a little warm and valley areas which don't see
low cloud/fog formation overnight may briefly hit temps in the
mid 30's early Tuesday morning...thus have lifted a frost advisory
for most valleys north of Willits.
Above normal high temperatures are then generally expected
through mid week. Interior valleys will warm into the 70s to lower
80s, while coastal areas stay much cooler in the mid 50s to mid
60s. Onshore flow and a marine layer will probably return around
mid week. This will mean more low cloud cover, however the
duration and extent are not certain. Also, southerly winds and a
deeper marine layer late in the week should produce cooling for
portions of interior Humbodlt and Mendocino counties.
A closed upper low will sag southward just offshore the NW
California coast around Thursday. The consensus continues to be
minimal precip chances, generally 10% or less. Weak instability and
daytime ground heating may set off a few showers over the interior,
primarily over the Yolla Bolly mountains. High resolution guidance
should shed more light on this as we head into mid week.
Another series of shortwave troughs will drop down from the Pacific
NW Friday through the weekend. The best opportunity for showers or
convection looks to be over the northern interior Friday and
Saturday. A more consolidated and organized system may push through
early next week for a brief round of widespread precip. The models
and ensemble members were all over the place with this trough,
however. NBM seems to be the best option with precip chances
generally around 20% or less.
&&
.AVIATION...VFR conditions are expected to prevail at all sites
through the next 24 hours, although some patchy, shallow fog is
possible in low-lying areas around dawn. Winds along the Redwood
Coast will be gusty into the evening hours. Otherwise, winds will be
generally light. /SEC
&&
.MARINE...Winds continue to slowly weaken over the inner waters, but
gusty northerlies will persist over the outer waters through
Thursday morning. A Small Craft Advisory for the N inner waters is
scheduled to drop off this evening. The advisory for the S outer
waters will drop off Tuesday afternoon, but have extended the
advisory for the N outer waters through midday Thursday. The break
in the winds over the S outer waters will be fairly short-lived, and
another advisory will likely be needed by Wednesday night.
Conditions are forecast to really improve across all zones Thursday
night and persist into the weekend. In addition, a long-period
southerly swell will begin to impact portions of the coastal waters
starting on Tuesday. Otherwise, a long-period westerly swell is
forecast to arrive around the middle of the week. /SEC
&&
.EKA WATCHES/WARNINGS/ADVISORIES...
CA...Frost Advisory from 3 AM to 8 AM PDT Tuesday for CAZ101>106-110-
111.
NORTHWEST CALIFORNIA COASTAL WATERS...Small Craft Advisory until 9 PM PDT this evening for PZZ450.
Small Craft Advisory until 3 PM PDT Tuesday for PZZ475.
Small Craft Advisory until noon PDT Thursday for PZZ470.
&&
Visit us at https://www.weather.gov/eureka
Follow us on Facebook and Twitter at:
https://www.facebook.com/NWSEureka
https://www.twitter.com/NWSEureka
For forecast zone information
see the forecast zone map online:
https://www.weather.gov/images/eka/zonemap.pngHazardous weather outlook, Apr 13, 3:08 AM PDT, 12 hours 2 minutes before
Hazardous Weather Outlook National Weather Service Eureka CA 308 AM PDT Mon Apr 13 2020 CAZ101>115-141015- Coastal Del Norte-Del Norte Interior-Northern Humboldt Coast- Southwestern Humboldt-Northern Humboldt Interior- Southern Humboldt Interior-Northern Trinity-Southern Trinity- Mendocino Coast-Northwestern Mendocino Interior- Northeastern Mendocino Interior-Southwestern Mendocino Interior- Southeastern Mendocino Interior-Northern Lake County- Southern Lake County- 308 AM PDT Mon Apr 13 2020 This hazardous weather outlook is for northwest California. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
Nearby
Frost Advisories in California, 2020Every frost advisory in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.